What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 29, 2:08 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 29, 2:08 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
308 PM EDT Thu Jun 29 2023
.SYNOPSIS...
Multiple rounds of showers and thunderstorms will be possible
through the Independence Day weekend as disturbances interact
with a humid and unstable airmass. Smoke and haze originating
from Canadian wildfires may improve under increasing winds and
precipitation.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Smoke and haze are gradually growing less prevalent as winds
shift to south away from the source region of Canada.
Thunderstorm complex over Illinois generating severe weather is
moving into Indiana and towards Ohio and Kentucky. After
monitoring current model, satellite and radar trends, this MCS
is likely to affect ILN late this afternoon and this evening,
mainly across western counties. Though this system may weaken
and turn southeast toward more unstable air, a line of storms
containing strong wind gusts and heavy downpours could reach our
western fringe between 5pm and 6pm. Further weakening may limit
the strong gusts to the western half of the FA. Keeping chance
pops for the rest of tonight with a lot of uncertainty regarding
placement of any storms that linger. Low temperatures in the mid
and upper 60s are forecast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Thunderstorm chances continue Friday in a persistently warm and
unstable airmass. Lack of major short wave forcing keeps pops in
the chance range. High temperatures are forecast to reach the
mid and upper 80s north up to the lower 90s south. Heat indices
will briefly reach 100 in some far southern locations.
For Friday night, increased forcing surrounding the next
thunderstorm complex points to likely pops for thunderstorms.
From an environment containing around 3000 J/KG CAPE and 2
inches PWAT, some storms could produce damaging wind gusts and
heavy downpours. Forecast lows are around 70.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
At the start of the period, the broad ridge of high pressure
remains to our south over the Gulf of Mexico with a closed low over
Ontario and a wave digging down into into the Central Great Plains.
This set up keeps the ILN CWA under an area of enhanced westerly
flow aloft on the northern periphery of the ridge. Nearer to
the surface, the same airmass will be in place, with hot and
humid conditions (Saturday highs reaching mid to upper 80s),
elevated instability, and a low level cap. Again, the overall
setup would suggest rounds of showers and storms, with MCS
development and maintenance possible, however, a large enough
nose of warm air in the lower levels may inhibit more robust
storm formation.
By Saturday night/ Sunday morning, the low to our north (as well as
the wave over the Plains) will have progressed eastward.
This sets up a stalled boundary somewhere near our area, again
allowing for periodic rounds of showers and thunderstorms. Any
training storms would allow for a localized flood threat;
all echoed in the WPC ERO and SPC Convective Outlooks.
By Monday, the trailing low pressure system and cold front will
be moving through and high temperatures moderate down a bit,
only reaching the low 80s while additional precipitation chances
remain in the forecast.
Temperatures rebound back to the upper 80s by Tuesday as the wave
continues to move east and is replaced by ridging, however,
showers and storms remain in the grids as a combination diurnally
driven popups and weak shortwaves traverse the larger flow.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecast begins with IFR to MVFR visibilities in smoke and haze.
Gradual improvement to VFR is possible as winds arrive with
cleaner air.
Clusters of showers and thunderstorms make for a complicated
forecast. Model guidance being variable, surface obs, satellite
and radar can be useful in determining path and location of
convection. It appears that the thunderstorm complex to the west
may weaken and/or drop southeast this evening as it approaches
our TAF sites. Went with VCTS and VCSH while keeping ceilings
VFR. Direct impacts to TAF sites including wind gusts and lower
ceilings will be contained in amendments as the convection moves
closer. More of the same is expected for Friday as additional
convection develops in the humid and unstable weather regime.
OUTLOOK...Thunderstorms possible at times Friday night through
Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...CA
AVIATION...Coniglio
Hazardous weather outlook, Jun 29, 2:17 PM EST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
317 PM EDT Thu Jun 29 2023
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ034-035-042-043-051-060-
061-070-071-077-078-301930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mercer-Auglaize-Darke-Shelby-Miami-
Preble-Montgomery-Butler-Warren-Hamilton-Clermont-
317 PM EDT Thu Jun 29 2023
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...This afternoon and tonight.
Thunderstorms may approach severe limits late this afternoon into
this evening. Damaging straight line winds are the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Multiple rounds of showers and thunderstorms will be possible Friday
into Monday. Some of the storms will be capable of producing
damaging wind as well as locally heavy rainfall. Isolated large hail
could occur on Saturday as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
KYZ099-100-OHZ026-044>046-052>056-062>065-072>074-079>082-088-301930-
Mason-Lewis-Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison-
Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield-Clinton-
Ross-Hocking-Brown-Highland-Adams-Pike-Scioto-
317 PM EDT Thu Jun 29 2023
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West
Central Ohio.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Multiple rounds of showers and thunderstorms will be possible Friday
into Monday. Some of the storms will be capable of producing
damaging wind as well as locally heavy rainfall. Isolated large hail
could occur on Saturday as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 29, 3:35 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
435 PM EDT Thu Jun 29 2023
INZ066-074-075-080-KYZ089>091-094-OHZ070-077-292130-
Switzerland IN-Franklin IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-
Owen KY-Gallatin KY-Hamilton OH-Butler OH-
435 PM EDT Thu Jun 29 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
FRANKLIN, DEARBORN, SWITZERLAND, CARROLL, BOONE, NORTHWESTERN OWEN,
GALLATIN, WESTERN HAMILTON AND SOUTHERN BUTLER COUNTIES THROUGH 530
PM EDT...
At 434 PM EDT, strong thunderstorms were located along a line
extending from 8 miles southwest of Rushville to 10 miles southwest
of Greensburg to 9 miles south of Brownstown, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Florence, Forest Park, Erlanger,
Monroe, Trenton, Springdale, Harrison, North College Hill, Wyoming,
Cheviot, Villa Hills, Mount Healthy, Lawrenceburg, Greendale, Ludlow,
Carrollton and Aurora.
This includes the following Interstates...
I-71 in Kentucky between mile markers 39 and 77.
I-74 in Indiana between mile markers 158 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Kentucky between mile markers 170 and 183.
I-75 in Ohio between mile markers 2 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern Indiana...northern Kentucky...and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3874 8526 3869 8520 3893 8520 3893 8513
3930 8507 3931 8515 3932 8514 3948 8442
3910 8453 3907 8462 3880 8461 3876 8478
3869 8478 3848 8496 3852 8498 3851 8503
3855 8500 3860 8508 3858 8521 3874 8533
TIME...MOT...LOC 2034Z 287DEG 53KT 3950 8552 3921 8559 3875 8598
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ClarkSpecial weather statement, Jun 29, 3:38 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
438 PM EDT Thu Jun 29 2023
INZ050-059-066-OHZ042-060-070-292115-
Union IN-Wayne IN-Franklin IN-Darke OH-Butler OH-Preble OH-
438 PM EDT Thu Jun 29 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN FRANKLIN
COUNTY IN SOUTHEASTERN INDIANA, EASTERN WAYNE AND UNION COUNTIES IN
EAST CENTRAL INDIANA, PREBLE COUNTY IN WEST CENTRAL OHIO,
NORTHWESTERN BUTLER COUNTY IN SOUTHWESTERN OHIO AND SOUTHERN DARKE
COUNTIES IN WEST CENTRAL OHIO THROUGH 515 PM EDT...
At 438 PM EDT, strong thunderstorms were located along a line
extending from near New Castle to 7 miles southeast of Greensburg,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamilton, Richmond, Oxford, Trenton, Eaton, Brookville, Centerville,
Liberty, Arcanum, Camden, Lewisburg, New Paris, West Alexandria, New
Madison, Gratis, Fountain City, Seven Mile, West College Corner,
Darrtown and Salem.
This includes the following Interstates...
I-70 in Indiana between mile markers 144 and 156.
I-70 in Ohio between mile markers 0 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Indiana...and southwestern and west
central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3953 8506 3953 8504 3954 8503 3971 8504
4001 8500 4000 8481 4002 8481 4003 8450
3947 8447 3933 8509
TIME...MOT...LOC 2038Z 271DEG 38KT 3995 8530 3925 8542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McGinnis